MAUDE Adverse Event Report: MICROVENTION, INC HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC HYDROFILL-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100206HFIL-V-A2
Medical Device Problem Codes Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The premature detachment and event as described could not be confirmed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during balloon assisted coiling of a acom aneurysm while using a microcatheter, the coil detached prematurely, causing it to be partially deployed within the aneurysm and partially within the microcatheter.A balloon was already in position and was used to maneuver the coil to the ica.The coil was then snared using a stent retriever.The patient is stable and there were no issues caused by coils.
 
Additional Manufacturer Narrative
The visual analysis and investigation of the returned items found the pusher coils severely stretched and tangled at the distal section.The investigation found the implant's monofilament to be broken, which indicates the device experienced a tensile break.The implant was returned severely stretched at the proximal section, damaged, deformed, and separated from the pusher.The implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional information was received.

Brand Name
HYDROFILL-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16534995
Report Number2032493-2023-00615
Device Sequence Number17640528
Product Code HCG
UDI-Device Identifier00816777023261
UDI-Public(01)00816777023261(11)220601(17)270531(10)0000202224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100206HFIL-V-A2
Device Catalogue Number100206HFIL-V
Device Lot Number0000202224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown